MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION PRECISION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-3138-25
Medical Device Problem Codes Fracture (1260); High impedance (1291)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: scs-extension, upn: (b)(4), model: sc-3138-25, serial: (b)(4), batch: 1091426 / 1102581 / 1103419.
 
Event or Problem Description
It was reported that the patients lead extensions had high impedances.The patient underwent an explant procedure and was reprogrammed.Th patient was doing well postoperatively and the high impedances were cleared.The explanted devices will be returned.
 
Additional Manufacturer Narrative
Sc-3138-25 (sn: (b)(6)) the returned lead extension was analyzed and indicated the complaint of the impedance anomalies was confirmed.The proximal end connector was fractured where two cables were electrically open.The lead was most likely exposed to excessive mechanical force when it was inserted into the ipg port resulting in the fractured proximal array and damaged cables.Sc-3138-25 sn: (b)(6).The returned lead extension was analyzed and indicated that two cables were fractured close to the proximal array.The device failed the impedance measurement test.Sc-3138-25 sn: (b)(6).The returned lead extensions were analyzed, passed all tests performed, and exhibited normal device characteristics.
 
Event or Problem Description
It was reported that the patients lead extensions had high impedances.The patient underwent an explant procedure and was reprogrammed.The patient was doing well postoperatively and the high impedances were cleared.The explanted devices will be returned.

Brand Name
PRECISION
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key10131506
Report Number3006630150-2020-02380
Device Sequence Number2823576
Product Code LGW
UDI-Device Identifier08714729760542
UDI-Public08714729760542
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/04/2021
Device Model NumberSC-3138-25
Device Catalogue NumberSC-3138-25
Device Lot Number7059434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR